MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA SYSTEM ACE 64 HI-FLOW KIT; NRY

PENUMBRA, INC. PENUMBRA SYSTEM ACE 64 HI-FLOW KIT; NRY
Catalog Number 5MAXACE064KIT
Medical Device Problem Codes Stretched (1601); Device Damaged Prior to Use (2284); Out-Of-Box Failure (2311)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 09/30/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has been returned and the investigation results are pending.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
During preparation for a thrombectomy procedure, the hospital technician opened the packaging of the penumbra system ace 64 hi-flow kit (kit) and then the physician removed the penumbra system ace 64 reperfusion catheter (ace64) from the packaging.Upon removal from the packaging, the physician noticed that the ace64 was stretched at the mid shaft and that the inner coil could be seen.The damaged ace64 was found prior to use and therefore, was not used for the procedure.The procedure was completed using a non-penumbra balloon catheter and stent retriever device.
 
Additional Manufacturer Narrative
The penumbra system ace 64 reperfusion catheter (ace64) was fractured approximately 61.0 cm from the hub.Evaluation of the returned device revealed that the ace64 was fractured.This type of damage typically occurs if an attempt to withdraw the ace64 from the kit packaging is made prior to removing the tubing tray.Penumbra catheters are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.

Brand Name
PENUMBRA SYSTEM ACE 64 HI-FLOW KIT
Common Device Name
NRY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key7021184
Report Number3005168196-2017-01966
Device Sequence Number956238
Product Code NRY
UDI-Device Identifier00814548016467
UDI-Public00814548016467
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K160449
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup
Report Date (Section B) 10/13/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date08/26/2019
Device Catalogue Number5MAXACE064KIT
Device Lot NumberF71307
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/08/2017
Initial Date Received by Manufacturer 10/13/2017
Supplement Date Received by Manufacturer11/17/2017
Initial Report FDA Received Date11/10/2017
Supplement Report FDA Received Date12/15/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1